MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from patient right eye due to vision being blurred, images were not sharp and had ghosting shadows around images.There was no suture or vitrectomy but had incision enlargement performed.There was no prescription given to the patient outside of the normal post-operative treatment.No further information is provided.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation ¿ yes, returned to manufacturer on 10/21/2020.Section h3: device returned to manufacturer ¿ yes.Device evaluation: the complaint lens was received stuck to the label of a lens case belonging to another serial number.Additional documentation was received as well.Visual inspection under magnification revealed a detached haptic, and dried viscoelastic residue on the optic body and haptic, which is consistent with a lens handled during removal and replacement.Furthermore, particles/fibers were observed on the lens, however this can be attributed to receiving the lens stuck to the label of the lens case, and therefore cannot be confirmed to be related to manufacturing.The lens was cleaned, the particles/fibers were no longer observed, and no additional cosmetic defects were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search revealed that no other complaints have been received for this po.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10737865
Report Number2648035-2020-00776
Device Sequence Number14248134
Product Code POE
UDI-Device Identifier05050474579088
UDI-Public(01)05050474579088(17)240212
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Model NumberZXR00
Device Catalogue NumberZXR00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR